Alert archive / Virginia / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 59, NWS Blacksburg, VA

June 10, 20135 counties in Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 10, 2013, 5:13 PM EDT for 5 counties in Virginia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2013, 5:13 PM EDT (21:13 UTC)
Expired
Jun 10, 2013, 6:00 PM EDT
In force
47 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Appomattox County, VA, Campbell County, VA, Charlotte County, VA, Halifax County, VA, Pittsylvania County, VA

The radar

The Roanoke radar (KFCX), 134 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 2:02 PM EDTTornado WatchSPC10 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2013-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 193 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2013-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 272 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
193 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
272 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

295 
WUUS51 KRNK 102113
SVRRNK
VAC011-031-037-083-143-102200-
/O.NEW.KRNK.SV.W.0059.130610T2113Z-130610T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
  SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
  NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 600 PM EDT

* AT 511 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR MT AIRY...AND WAS MOVING TO
  THE NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROOKNEAL...
  MT AIRY...
  GRETNA...
  CHARLOTTE COURT HOUSE...
  AND PHENIX. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. A
TORNADO MAY DEVELOP. ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3685 7936 3698 7944 3735 7876 3728 7866
      3727 7868 3720 7869 3719 7864 3716 7862
      3714 7859 3715 7855 3712 7851 3709 7848
      3708 7845
TIME...MOT...LOC 2113Z 240DEG 48KT 3697 7923 

$$

16
2 follow-up statements
443 
WWUS51 KRNK 102122
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
522 PM EDT MON JUN 10 2013

VAC011-031-037-083-143-102200-
/O.CON.KRNK.SV.W.0059.000000T0000Z-130610T2200Z/
PITTSYLVANIA VA-APPOMATTOX VA-HALIFAX VA-CAMPBELL VA-CHARLOTTE VA-
522 PM EDT MON JUN 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
   
AT 519 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR STRAIGHTSTONE...AND WAS MOVING TO
THE NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
MT AIRY...
CHARLOTTE COURT HOUSE...
PHENIX...
AND RED HOUSE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3692 7923 3705 7931 3735 7876 3728 7866
      3727 7868 3720 7869 3719 7864 3716 7862
      3714 7859 3715 7855 3709 7848 3708 7845
TIME...MOT...LOC 2119Z 243DEG 35KT 3700 7918 

$$

16
294 
WWUS51 KRNK 102142
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT MON JUN 10 2013

VAC083-143-102152-
/O.CAN.KRNK.SV.W.0059.000000T0000Z-130610T2200Z/
PITTSYLVANIA VA-HALIFAX VA-
542 PM EDT MON JUN 10 2013

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3712 7852 3704 7895 3705 7897 3703 7901
      3706 7910 3713 7917 3735 7876 3728 7866
      3727 7868 3720 7869 3719 7864 3716 7862
      3714 7859 3715 7855
TIME...MOT...LOC 2142Z 238DEG 39KT 3707 7904 

$$

VAC011-031-037-102200-
/O.CON.KRNK.SV.W.0059.000000T0000Z-130610T2200Z/
APPOMATTOX VA-CAMPBELL VA-CHARLOTTE VA-
542 PM EDT MON JUN 10 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHEASTERN APPOMATTOX COUNTY IN CENTRAL VIRGINIA...
SOUTHEASTERN CAMPBELL COUNTY IN CENTRAL VIRGINIA...
NORTHERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
   
AT 541 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR LONG ISLAND...AND WAS MOVING TO THE
NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
BROOKNEAL...
PHENIX...
RED HOUSE...
EVERGREEN...
AND SPRING MILLS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT GET CAUGHT OUTSIDE. SEEK SHELTER IN A STRONG BUILDING AND STAY
AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER SIZE
OR LARGER HAIL...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING
DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND
PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3712 7852 3704 7895 3705 7897 3703 7901
      3706 7910 3713 7917 3735 7876 3728 7866
      3727 7868 3720 7869 3719 7864 3716 7862
      3714 7859 3715 7855
TIME...MOT...LOC 2141Z 238DEG 39KT 3707 7904 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:39 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 10, 4:39 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
439 PM EDT MON JUN 10 2013

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. IN ADVANCE OF
THIS FRONT A WARM AND HUMID AIRMASS WILL PREVAIL ALLOWING FOR
STORMS TO PRODUCE LOCALLY HEAVY RAINS. WEAK HIGH PRESSURE FOLLOWS
THE FRONT FOR MID WEEK BEFORE ANOTHER COLD FRONT DROPS IN FROM THE
NORTHWEST ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
AS OF 430 PM EDT MONDAY...

CANCELLING FLASH FLOOD AND TORNADO WATCH FOR COUNTIES ALONG THE
BLUE RIDGE AND WEST TO INCLUDE NW NC FOOTHILL COUNTIES.

AS OF 330 PM EDT MONDAY...
PREFRONTAL RAIN MOVING ACROSS THE AREA THIS AFTERNOON. A FEW
BREAKS IN THE CLOUDS HAS DESTABILIZE THE ATMOSPHERE BRING A STRONG
TO SEVERE STORM THREAT ALONG AND EAST OF THE BLUE RIDGE...MORE SO
OVER THE PIEDMONT. MODEL HODOGRAPHS SUPPORT ROTATION FOR
SUPERCELLS OUT EAST...BUT COULD LINE OUT INTO STRAIGHT-LINE WIND
THREAT THIS EVENING. IF ENOUGH DESTABILIZATION CAN OCCUR...AN
ISOLATED TORNADO IS POSSIBLE. A TORNADO WATCH IS IN EFFECT UNTIL
10 PM FOR COUNTIES ALONG AND EAST OF THE BLUE RIDGE.

A LINE OF STRONG SHOWERS CAME ACROSS BLACKSBURG BETWEEN 2PM-3PM. THIS
STORM HAD 40 MPH WINDS AND DROPPED 0.64 INCHES OF RAIN. TODAYS
STORMS ARE MOVING TO THE NORTHEAST AT 30-40 MPH AND HAVE THE
POTENTIAL TO PRODUCE RAINFALL RATES OF AN INCH PER HOUR. SINCE THESE
STORMS ARE MOVING WITH LITTLE ACTIVITY BEHIND THEM...FLASHING
FLOODING IS A SECONDARY THREAT. WILL MAINTAIN FLASH FLOOD WATCH
UNTIL 6PM FOR THE MOUNTAINS AND FOOTHILL COUNTIES AND ACROSS THE
PIEDMONT UNTIL MIDNIGHT.

THERE WILL BE A BREAK IN THE RAIN FOR ABOUT 5-7 HOURS BEFORE THE
COLD FRONT PRECIPITATION ENTERS THE AREA TONIGHT. THE RAIN INTENSITY
OF THIS BAND SHOULD NOT POISE ANY HYDRO PROBLEMS LATER TONIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
AS OF 330 PM EDT MONDAY...

SHORT RANGE MODELS ARE IN EXCELLENT AGREEMENT THAT THE UPPER LEVEL
SYSTEM SPINNING ACROSS THE OHIO VALLEY TODAY MOVES OVER OUR FORECAST
AREA BY 12Z TUESDAY AND QUICKLY EXITS TOMORROW MORNING. WITH DEEPEST
MOISTURE EAST OUR AREA BY THIS TIME...ONLY A FEW MORNING SHOWERS ARE
POSSIBLE IN THE FAR EAST. DOWNSLOPING WINDS SHOULD ALLOW TEMPS TO
WARM WELL INTO THE 80S...EXCEPT IN THE HIGHER ELEVATIONS.

UNSTABLE CONDITIONS RETURN WEDNESDAY AS LOW LEVEL WINDS BACK
USHERING IN HIGHER DEWPOINTS. THIS...IN COMBINATION WITH A WEAK
SHORT WAVE MOVING THROUGH WV/NE VA WEDNESDAY AFTERNOON ON THE
NORTHERN PERIPHERY OF THE UPPER RIDGE...AND DIFFERENTIAL HEATING MAY
TRIGGER WIDELY SCATTERED STORMS ESPECIALLY IN THE MOUNTAINS.

BETTER CHANCE FOR THUNDERSTORMS WILL BE THURSDAY AS A MORE VIGOROUS
UPPER LEVEL SYSTEM ENTERS LATE IN THE AFTERNOON. THIS FEATURE
GENERATES A SFC LOW THAT MOVES EAST FROM WV TO NRN VA. WHILE BEST
LOW LEVEL CONVERGENCE AND UPPER DYNAMICS WILL BE NORTH OF OUR AREA.
GOOD INSTABILITY AND AN INCREASING LOW LEVEL JET MAY ALLOW A
COMPLEX OF STORMS TO MOVE SOUTH INTO OUR AREA. PLACED HIGHEST
POPS IN THE NORTH CLOSEST TO THE BEST LOW LEVEL CONVERGENCE.

850MB TEMPS SURGING ABV 20C WILL PUSH HIGHS INTO 90S IN THE EAST FOR
THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM EDT MONDAY...

THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT DEAMPLIFYING THE UPPER
AIR PATTERN THROUGH THE LONG TERM PERIOD. WITH THE AXIS OF THE UPPER
TROF EAST OF THE FORECAST AREA...PERIODIC WAVES WILL MOVE THROUGH
THE NORTHWEST FLOW AND TIMING OF EACH OF THESE WAVE WILL BE
DIFFICULT.  12Z GFS AND 00Z CANADIAN MODEL DEVELOP LIGHT PRECIP WITH
ONE UPPER LEVEL WAVE ON FRIDAY...BUT WITH LIMITED LOW LEVEL
MOISTURE...FEEL MEASURABLE PRECIP WILL BE DIFFICULT. A LARGE SURFACE
HIGH WILL BRING DRY CONDITIONS AND NEAR NORMAL TEMPS THROUGH
MIDDAY SUNDAY.

AS THE HIGH SHIFTS EAST LATE SUNDAY INTO MONDAY...LOW LEVEL MOISTURE
RETURNS AND AN UPPER LEVEL SHORTWAVE FROM THE NORTHWEST APPROACHES.
DEPENDING ON HOW FAST THE MOISTURE RETURNS...PRECIP COULD RETURN
AS EARLY AS SUNDAY AFTERNOON...BUT LEANED TOWARD THE 00Z ECMWF
SOLUTION OF STARTING PRECIPITATION SUNDAY NIGHT AND MONDAY WHEN
BETTER UPPER LEVEL SUPPORT ARRIVES.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
AS OF 145 PM EDT MONDAY...

APPROACHING UPPER LEVEL TROUGH AND ASSOCIATED SURFACE FRONT WILL
BRING SHOWERS AND SCATTERED THUNDERSTORMS TO THE AREA THIS AFTERNOON
AND EVENING. PREDOMINANT CEILINGS WILL BE MVFR WITH MOUNTAIN RIDGES
OBSCURED...AND LOCAL IFR CONDITIONS ASSOCIATED WITH THE
THUNDERSTORMS. ONE BAND OF SHOWERS HAS EXITED THE AREA LATE THIS
MORNING...WHILE ANOTHER BAND ENTERS THE MOUNTAINS. IF THE AREA
COULD SEE ANY BREAKS IN THE CLOUDS THIS AFTERNOON...THIS SECOND
BAND OF SHOWER COULD HAVE ROTATION WITHIN THE STRONGER CELLS.
SUPERCELLS COULD PRODUCE AN ISOLATED TORNADO EAST OF THE BLUE
RIDGE...THEN LINE OUT INTO A STRAIGHT LINE WIND THREAT. THIS
SECOND BAND OF SHOWERS WILL BEGIN TO EXIT SW VA/SE WV (BLF/LWB)
AROUND 200P...THE BLUE RIDGE AROUND 500P...AND THEN THE PIEDMONT
BY 800P. THERE WILL THEN BE A 5-7 HOUR WINDOW WITH NO RAIN AND
LOW CLOUDS IN THE AREA BEFORE THE FRONT/COLD POOL PRECIPITATION
MOVES OVER THE REGION. THE AREA WILL SEE AN END TO THE RAIN AND
IMPROVING CONDITIONS AFTER 800A TUESDAY.

HIGH PRESSURE SHOULD FINALLY BRING A RETURN TO VFR BY WEDNESDAY
BEFORE YET ANOTHER FRONT COULD BRING MORE SUB- VFR IN SHRA/TSRA ON
THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ043>047-
     058-059.
NC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR NCZ004>006.
WV...NONE.

&&

SYNOPSIS...PH
NEAR TERM...RCS
SHORT TERM...PH
LONG TERM...PH
AVIATION...RCS
Hazardous weather outlook, Jun 10, 4:56 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT MON JUN 10 2013

VAZ032>035-112100-
PATRICK-FRANKLIN-BEDFORD-AMHERST-
456 PM EDT MON JUN 10 2013

...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL BRING A CHANCE OF STRONG TO SEVERE STORMS
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED.

NCZ002-003-019-020-VAZ014-016>020-022>024-112100-
ALLEGHANY NC-SURRY-WILKES-YADKIN-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
456 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL BRING A CHANCE OF STRONG TO SEVERE STORMS
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ043>047-058-059-112100-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
456 PM EDT MON JUN 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 293 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NEEDED.

NCZ001-018-VAZ007-009>013-015-WVZ042>045-112100-
ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-GRAYSON-MERCER-
SUMMERS-MONROE-GREENBRIER-
456 PM EDT MON JUN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL BRING A CHANCE OF STRONG TO SEVERE STORMS
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RCS

In the hours before

Special weather statement, Jun 10, 3:32 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT MON JUN 10 2013

VAZ022-033-034-102015-
BEDFORD VA-FRANKLIN VA-ROANOKE VA-
332 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  NORTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  EASTERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 415 PM EDT

* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLUE RIDGE TO
  ROCKY MOUNT...MOVING TO THE EAST AT 30 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  STEWARTSVILLE...
  HUDDLESTON...
  BEDFORD CITY...
  MONETA...
  AND VINTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

THESE STORMS MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION
FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3717 7937 3708 7943 3704 7991 3734 7989
      3731 7985 3735 7978 3736 7936
TIME...MOT...LOC 1927Z 265DEG 24KT 3735 7981 3702 7990

16
Special weather statement, Jun 10, 3:39 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT MON JUN 10 2013

VAZ024-035-102015-
AMHERST VA-ROCKBRIDGE VA-
339 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN AMHERST COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA...

* UNTIL 415 PM EDT

* AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NATURAL BRIDGE TO
  ARCADIA...MOVING TO THE EAST AT 35 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BUENA VISTA CITY...
  GLASGOW...
  ALTO...
  PLEASANT VIEW...
  AND ORONOCO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3762 7918 3759 7938 3761 7940 3760 7943
      3762 7945 3759 7946 3756 7944 3753 7950
      3757 7956 3760 7957 3763 7963 3772 7964
      3781 7919
TIME...MOT...LOC 1936Z 261DEG 31KT 3771 7951 3756 7954

16
Special weather statement, Jun 10, 4:14 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT MON JUN 10 2013

VAZ034-045-102045-
BEDFORD VA-CAMPBELL VA-
414 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
  CENTRAL CAMPBELL COUNTY IN CENTRAL VIRGINIA...

* UNTIL 445 PM EDT

* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR HUDDLESTON...MOVING TO THE EAST AT 35
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
  ADDITION...THIS STORM HAS BEEN SHOWING SIGNS OF ROTATION.

* LOCATIONS IMPACTED INCLUDE...
  EVINGTON...
  TIMBERLAKE...
  AND LYNCHBURG AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3718 7948 3728 7951 3738 7914 3723 7908
TIME...MOT...LOC 2010Z 253DEG 30KT 3725 7942

16
Special weather statement, Jun 10, 4:19 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
419 PM EDT MON JUN 10 2013

VAZ017-032-033-043-102100-
HENRY VA-FRANKLIN VA-PATRICK VA-FLOYD VA-
419 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
  SOUTHERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA...
  EASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHEASTERN FLOYD COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CHARITY...MOVING TO THE EAST AT 35 MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SYDNORSVILLE...
  ROCKY MOUNT...
  BASSETT...
  FERRUM...
  AND PENHOOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3688 8034 3709 7962 3708 7961 3708 7962
      3705 7959 3678 7966 3667 8027
TIME...MOT...LOC 2015Z 249DEG 29KT 3678 8023

16
Local storm report, Jun 10, 4:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT MON JUN 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     TSTM WND DMG     5 NW HUDDLESTON         37.22N 79.54W
06/10/2013                   BEDFORD            VA   911 CALL CENTER

            ONE TREE DOWN ON ROCK CLIFF ROAD.

&&

MBS
Special weather statement, Jun 10, 4:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
451 PM EDT MON JUN 10 2013

VAZ044-059-102115-
CHARLOTTE VA-PITTSYLVANIA VA-
451 PM EDT MON JUN 10 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
  CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR CLIMAX...MOVING TO THE NORTHEAST AT 35
  MPH.

* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CHATHAM...
  HURT...
  BROOKNEAL...
  MT AIRY...
  AND GRETNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND
TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM
THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3710 7877 3704 7889 3706 7909 3692 7912
      3675 7945 3689 7960 3713 7925 3710 7923
      3712 7922 3711 7920 3705 7919 3709 7912
      3706 7910 3704 7890 3717 7884
TIME...MOT...LOC 2049Z 233DEG 29KT 3687 7946

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:01 PM EDTSpecial Weather StatementRNKCraig, Roanoke, City of Salem59 min
Jun 9, 8:11 PM EDTSpecial Weather StatementRNKGiles, Montgomery, City of Radford64 min
Jun 9, 8:13 PM EDTSpecial Weather StatementRNKFloyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem62 min
Jun 9, 8:46 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington44 min
Jun 9, 8:53 PM EDTSpecial Weather StatementRNKBotetourt, Rockbridge, City of Lexington37 min
Jun 9, 8:57 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista33 min
Jun 9, 9:00 PM EDTFlash Flood WatchRNKAlleghany, Amherst, Appomattox, Bath, Bedford, Bland and 31 more22 hr
Jun 9, 11:23 PM EDTSpecial Weather StatementRNKCharlotte, Halifax52 min
Jun 10, 12:12 AM EDTSpecial Weather StatementRNKCharlotte63 min
Jun 10, 4:32 AM EDTSpecial Weather StatementRNKCarroll, Grayson, Smyth, Wythe, City of Galax88 min
Jun 10, 4:36 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lexington and 1 more84 min
Jun 10, 5:52 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Campbell, Rockbridge, City of Buena Vista, City of Lexington and 1 more53 min
Jun 10, 9:21 AM EDTSpecial Weather StatementRNKPittsylvania24 min
Jun 10, 9:57 AM EDTSpecial Weather StatementRNKPittsylvania33 min
Jun 10, 12:38 PM EDTSpecial Weather StatementRNKHenry37 min
Jun 10, 1:39 PM EDTSpecial Weather StatementRNKCarroll36 min
Jun 10, 1:50 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Montgomery, Pulaski, Wythe40 min
Jun 10, 2:05 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford25 min
Jun 10, 2:27 PM EDTSpecial Weather StatementRNKCraig, Montgomery, Roanoke33 min
Jun 10, 2:31 PM EDTSpecial Weather StatementRNKFloyd, City of Salem29 min
Jun 10, 2:50 PM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem25 min
Jun 10, 3:08 PM EDTSpecial Weather StatementRNKBedford37 min
Jun 10, 3:15 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt45 min
Jun 10, 3:32 PM EDTSpecial Weather StatementRNKBedford43 min
Jun 10, 3:39 PM EDTSpecial Weather StatementRNKCity of Buena Vista36 min
Jun 10, 4:14 PM EDTSpecial Weather StatementRNKCity of Lynchburg31 min
Jun 10, 4:19 PM EDTSpecial Weather StatementRNKFranklin41 min
Jun 10, 5:57 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell, Charlotte48 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.